Alert archive / New Mexico / Wind Advisories in 2018

Wind Advisory 50, NWS Albuquerque, NM

November 30, 2018

NWS Albuquerque, NM issued this wind advisory at Nov 30, 2018, 2:23 AM MST. It took effect at Nov 30, 2018, 10:00 AM MST. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Nov 30, 2018, 2:23 AM MST (09:23 UTC)
In effect from
Nov 30, 2018, 10:00 AM MST
Expired
Dec 1, 2018, 5:00 PM MST
In force
31 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted.

278 
WWUS75 KABQ 300923
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
223 AM MST Fri Nov 30 2018

...STRONG WINDS TO BUFFET PORTIONS OF CENTRAL TO EASTERN NEW
MEXICO TODAY AND TONIGHT...

.A potent disturbance aloft and attendant cold front will bring
strong winds to New Mexico. The highest wind speeds will impact
the central mountain chain and areas immediately downwind (to the
east) this afternoon through the evening. Winds are expected to
slowly decrease in speed into the pre-dawn hours Saturday morning,
but could re-strengthen again Saturday afternoon.

NMZ515-521-523-526-529-533-534-539-540-301830-
/O.NEW.KABQ.WI.Y.0050.181130T1700Z-181201T1000Z/
East Slopes Sangre de Cristo Mountains-Sandia/Manzano Mountains-
Central Highlands-South Central Mountains-Northeast Highlands-
Guadalupe County-Quay County-Eastern Lincoln County-
Southwest Chaves County-
223 AM MST Fri Nov 30 2018

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 3 AM MST
SATURDAY...

The National Weather Service in Albuquerque has issued a Wind
Advisory, which is in effect from 10 AM this morning to 3 AM MST
Saturday. 

* LOCATION...The central mountain chain of New Mexico and the
  adjacent highlands and high plains into east central parts of
  the state.

* WINDS...Sustained from the west and northwest at 25 to 35 mph 
  with occasional gusts to 45 and 50 mph.

* TIMING...Winds will strengthen through the late morning, 
  remaining strong and gusty through the afternoon and evening. 
  Winds will begin decreasing in speed between midnight and 3 am 
  Saturday morning, but could re-strengthen later Saturday 
  afternoon.

* VISIBILITY...Dust prone areas such as recently plowed fields and
  construction sites could observe periodic blowing dust with 
  occasional reductions in visibility down to 3 to 5 miles.

* LOCAL IMPACTS...Strong cross winds will be possible on north to
  south and northeast to southwest oriented roads. Areas of
  blowing dust will reduce visibility at times, and loose and
  lightweight items could be blown about or become airborne. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$
5 follow-up statements
674 
WWUS75 KABQ 301835
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1135 AM MST Fri Nov 30 2018

...STRONG WINDS TO BUFFET PORTIONS OF CENTRAL AND EASTERN NEW 
MEXICO THIS AFTERNOON AND TONIGHT...

.A potent disturbance aloft and attendant cold front will bring
strong winds to New Mexico. The highest wind speeds will impact
the central mountain chain and areas immediately downwind (to the
east) and the southeast and east central plains this afternoon 
and tonight. Winds are expected to slowly decrease in speed into 
the pre-dawn hours Saturday morning, but could re-strengthen 
again by mid morning Saturday.

NMZ535>538-010100-
/O.EXA.KABQ.WI.Y.0050.000000T0000Z-181201T1000Z/
Curry County-Roosevelt County-De Baca County-Chaves County Plains-
1135 AM MST Fri Nov 30 2018

...WIND ADVISORY IN EFFECT UNTIL 3 AM MST SATURDAY...

The National Weather Service in Albuquerque has issued a Wind
Advisory, which is in effect until 3 AM MST Saturday. 

* LOCATION...The southeast and east central plains. 

* WINDS...Sustained from the west and northwest at 25 to 35 mph 
  with occasional gusts to 45 and 50 mph. 

* TIMING...Strong and gusty winds are expected this afternoon and
  tonight. Winds will begin decreasing in speed between midnight 
  and 3 am Saturday morning, but could re-strengthen by mid 
  morning Saturday. 

* VISIBILITY...Dust prone areas such as recently plowed fields 
  and construction sites could observe periodic blowing dust 
  with occasional reductions in visibility down to 3 to 5 miles. 

* LOCAL IMPACTS...Strong cross winds will be possible on north 
  to south and northeast to southwest oriented roads. Areas of 
  blowing dust will reduce visibility at times, and loose and 
  lightweight items could be blown about or become airborne. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$

NMZ515-521-523-526-529-533-534-539-540-010100-
/O.CON.KABQ.WI.Y.0050.000000T0000Z-181201T1000Z/
East Slopes Sangre de Cristo Mountains-Sandia/Manzano Mountains-
Central Highlands-South Central Mountains-Northeast Highlands-
Guadalupe County-Quay County-Eastern Lincoln County-
Southwest Chaves County-
1135 AM MST Fri Nov 30 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST SATURDAY...

* LOCATION...The central mountain chain of New Mexico and the 
  adjacent highlands and high plains into east central parts of 
  the state. 

* WINDS...Sustained from the west and northwest at 25 to 35 mph 
  with occasional gusts to 45 and 50 mph. 

* TIMING...Strong and gusty winds will continue this afternoon 
  and tonight. Winds will begin decreasing in speed between 
  midnight and 3 am Saturday morning, but could re- strengthen by 
  mid morning Saturday. 

* VISIBILITY...Dust prone areas such as recently plowed fields 
  and construction sites could observe periodic blowing dust 
  with occasional reductions in visibility down to 3 to 5 miles. 

* LOCAL IMPACTS...Strong cross winds will be possible on north 
  to south and northeast to southwest oriented roads. Areas of 
  blowing dust will reduce visibility at times, and loose and 
  lightweight items could be blown about or become airborne. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$

28
441 
WWUS75 KABQ 010049
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
549 PM MST Fri Nov 30 2018

NMZ515-521-523-526-529-533>540-011000-
/O.CON.KABQ.WI.Y.0050.000000T0000Z-181201T1000Z/
East Slopes Sangre de Cristo Mountains-Sandia/Manzano Mountains-
Central Highlands-South Central Mountains-Northeast Highlands-
Guadalupe County-Quay County-Curry County-Roosevelt County-
De Baca County-Chaves County Plains-Eastern Lincoln County-
Southwest Chaves County-
549 PM MST Fri Nov 30 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST SATURDAY...

* LOCATION...Sandia and Manzano mountains, central highlands,
  south-central mountains, northeast highlands, southeast and
  east-central plains.

* WINDS...Sustained from the west and northwest at 25 to 35 mph 
  with occasional gusts to 45 and 50 mph. 

* TIMING...Strong and gusty winds will continue tonight. Winds 
  will begin decreasing in speed between midnight and 3 am 
  Saturday morning, but could re-strengthen by mid morning 
  Saturday. 

* VISIBILITY...Dust prone areas such as recently plowed fields 
  and construction sites could observe periodic blowing dust 
  with occasional reductions in visibility down to 3 to 5 miles. 

* LOCAL IMPACTS...Strong cross winds will be possible on north 
  to south and northeast to southwest oriented roads. Areas of 
  blowing dust will reduce visibility at times, and loose and 
  lightweight items could be blown about or become airborne. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$
699 
WWUS75 KABQ 010946
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
246 AM MST Sat Dec 1 2018

...WINDY CONDITIONS OVER PARTS OF NEW MEXICO TODAY...

NMZ529-533>537-020000-
/O.CAN.KABQ.WI.Y.0050.000000T0000Z-181201T1000Z/
/O.NEW.KABQ.WI.Y.0051.181201T1500Z-181202T0000Z/
Northeast Highlands-Guadalupe County-Quay County-Curry County-
Roosevelt County-De Baca County-
246 AM MST Sat Dec 1 2018

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON...

The National Weather Service in Albuquerque has issued a Wind
Advisory, which is in effect from 8 AM this morning to 5 PM MST
this afternoon. 

* LOCATION...Northeast Highlands, and Guadalupe, Quay, Curry,
  Roosevelt, and De Baca counties within New Mexico. 

* WINDS...Sustained from the west and northwest at 25 to 35 mph 
  with occasional gusts to 45 and 50 mph. 

* TIMING...Winds have decreased in speed early this morning, but
  are expected to re-strengthen by mid morning, remaining strong
  through the mid afternoon. Winds should diminish by the early 
  evening. 

* VISIBILITY...Localized dust prone areas such as recently plowed
  fields and construction sites could observe periodic blowing 
  dust with occasional reductions in visibility down to 3 to 5 
  miles. 

* LOCAL IMPACTS...Strong cross winds will be possible on north 
  to south and northeast to southwest oriented roads. Areas of 
  blowing dust will reduce visibility at times, and loose and 
  lightweight items could be blown about or become airborne. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$

NMZ538-011100-
/O.CAN.KABQ.WI.Y.0050.000000T0000Z-181201T1000Z/
Chaves County Plains-
246 AM MST Sat Dec 1 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Albuquerque has cancelled the
Wind Advisory. 

Winds have decreased in speed early this morning, and therefore
the wind advisory has been cancelled. Winds are expected to re-
strengthen later this morning with occasional gusts of 35 to 40
mph, but overall speeds will not be as high as what was observed
on Friday.

$$

NMZ514-020000-
/O.EXB.KABQ.WI.Y.0050.181201T1000Z-181202T0000Z/
Southern Sangre de Cristos above 9500 feet-
246 AM MST Sat Dec 1 2018

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

The National Weather Service in Albuquerque has issued a Wind
Advisory, which is in effect until 5 PM MST this afternoon. 

* LOCATION...Southern Sangre de Cristo mountains. 

* WINDS...Sustained from the west northwest at 25 to 35 mph with
  occasional gusts to 50 mph. 

* TIMING...Strong and gusty winds will continue today, likely
  peaking in the late morning and early afternoon. Winds will
  decrease in the early evening.

* VISIBILITY...No visibility reductions are expected. 

* LOCAL IMPACTS...Strong cross winds will be possible on north to
  south and northeast to southwest oriented roads. Loose and 
  lightweight items could be blown about or become airborne. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$

NMZ515-521-523-526-539-540-020000-
/O.EXT.KABQ.WI.Y.0050.000000T0000Z-181202T0000Z/
East Slopes Sangre de Cristo Mountains-Sandia/Manzano Mountains-
Central Highlands-South Central Mountains-Eastern Lincoln County-
Southwest Chaves County-
246 AM MST Sat Dec 1 2018

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

* LOCATION...East Slopes Sangre de Cristo Mountains, Sandia/Manzano
  Mountains, Central Highlands, South Central Mountains, Eastern 
  Lincoln County, Southwest Chaves County. 

* WINDS...Sustained from the west northwest at 25 to 35 mph with
  occasional gusts to 50 mph. 

* TIMING...Strong and gusty winds will continue today, likely
  peaking in the late morning and early afternoon. Winds will
  decrease in the early evening. 

* VISIBILITY...Widespread reductions in visibility are not
  expected in these areas. 

* LOCAL IMPACTS...Strong cross winds will be possible on north to
  south and northeast to southwest oriented roads. Loose and 
  lightweight items could be blown about or become airborne. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$
370 
WWUS75 KABQ 011457
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
757 AM MST Sat Dec 1 2018

...WINDY CONDITIONS OVER PARTS OF NEW MEXICO TODAY...

NMZ522-532-020000-
/O.EXA.KABQ.WI.Y.0051.181201T1500Z-181202T0000Z/
Estancia Valley-Eastern San Miguel County-
757 AM MST Sat Dec 1 2018

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

The National Weather Service in Albuquerque has issued a Wind
Advisory, which is in effect until 5 PM MST this afternoon. 

* LOCATION...Estancia Valley and Eastern San Miguel County. 

* WINDS...Sustained from the west and northwest at 25 to 35 mph 
  with occasional gusts to 45 and 50 mph. 

* TIMING...Winds are expected to re-strengthen by mid morning, 
  remaining strong through the mid afternoon. Winds should 
  diminish by the early evening. 

* VISIBILITY...Localized dust prone areas such as recently 
  plowed fields and construction sites could observe periodic 
  blowing dust with occasional reductions in visibility down to 
  3 to 5 miles. 

* LOCAL IMPACTS...Strong cross winds will be possible on north 
  to south and northeast to southwest oriented roads. Areas of 
  blowing dust will reduce visibility at times, and loose and 
  lightweight items could be blown about or become airborne. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$

NMZ529-533>537-020000-
/O.CON.KABQ.WI.Y.0051.181201T1500Z-181202T0000Z/
Northeast Highlands-Guadalupe County-Quay County-Curry County-
Roosevelt County-De Baca County-
757 AM MST Sat Dec 1 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* LOCATION...Northeast Highlands, and Guadalupe, Quay, Curry, 
  Roosevelt, and De Baca counties within New Mexico. 

* WINDS...Sustained from the west and northwest at 25 to 35 mph 
  with occasional gusts to 45 and 50 mph. 

* TIMING...Winds have decreased in speed early this morning, but 
  are expected to re-strengthen by mid morning, remaining strong 
  through the mid afternoon. Winds should diminish by the early 
  evening. 

* VISIBILITY...Localized dust prone areas such as recently 
  plowed fields and construction sites could observe periodic 
  blowing dust with occasional reductions in visibility down to 
  3 to 5 miles. 

* LOCAL IMPACTS...Strong cross winds will be possible on north 
  to south and northeast to southwest oriented roads. Areas of 
  blowing dust will reduce visibility at times, and loose and 
  lightweight items could be blown about or become airborne. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$

NMZ514-515-521-523-526-539-540-020000-
/O.CON.KABQ.WI.Y.0050.000000T0000Z-181202T0000Z/
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Sandia/Manzano Mountains-
Central Highlands-South Central Mountains-Eastern Lincoln County-
Southwest Chaves County-
757 AM MST Sat Dec 1 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* LOCATION...East Slopes Sangre de Cristo Mountains, 
  Sandia/Manzano Mountains, Central Highlands, South Central 
  Mountains, Eastern Lincoln County, Southwest Chaves County. 

* WINDS...Sustained from the west northwest at 25 to 35 mph with 
  occasional gusts to 50 mph. 

* TIMING...Strong and gusty winds will continue today, likely 
  peaking in the late morning and early afternoon. Winds will 
  decrease in the early evening. 

* VISIBILITY...Widespread reductions in visibility are not 
  expected in these areas. 

* LOCAL IMPACTS...Strong cross winds will be possible on north 
  to south and northeast to southwest oriented roads. Loose and 
  lightweight items could be blown about or become airborne. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$
138 
WWUS75 KABQ 012350
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
450 PM MST Sat Dec 1 2018


NMZ522-529-532>537-020100-
/O.EXP.KABQ.WI.Y.0051.000000T0000Z-181202T0000Z/
Estancia Valley-Northeast Highlands-Eastern San Miguel County-
Guadalupe County-Quay County-Curry County-Roosevelt County-
De Baca County-
450 PM MST Sat Dec 1 2018

...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

Strong west and northwest winds will continue to gradually diminish
early this evening.

$$

NMZ514-515-521-523-526-539-540-020100-
/O.EXP.KABQ.WI.Y.0050.000000T0000Z-181202T0000Z/
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Sandia/Manzano Mountains-
Central Highlands-South Central Mountains-Eastern Lincoln County-
Southwest Chaves County-
450 PM MST Sat Dec 1 2018

...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

Strong west and northwest winds will continue to gradually diminish
early this evening.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Nov 29, 10:29 PM MST, 3 hours 54 minutes earlier.

Area forecast discussion, Nov 29, 10:29 PM MST, 3 hours 54 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1029 PM MST Thu Nov 29 2018

.AVIATION...
06Z TAF CYCLE
Upper trough and cdfnt approaching NM from the west. Cdfnt to reach
the wrn NM border between 09Z-11Z with conditions rapidly worsening
in MVFR to IFR cigs/vsbys and terrain obscurations in mostly shsn and
br. These conditions to spread ewd as the front is expected to reach
the RGV around 30/13Z. Sct shrasn to persist aft 18Z over wrn and
central NM as wly winds strengthen and gust to around 40kt along and
east of the central mt chain.

&&

.PREV DISCUSSION...318 PM MST Thu Nov 29 2018...
.SYNOPSIS...
Thick clouds are moving across New Mexico today ahead of a big
weather change Friday. Rain and high terrain snow will move into
western New Mexico tonight while transitioning to snow by Friday
morning. Two to six inches of snowfall are likely for the higher
terrain with one to three inches along Interstate 40 between Gallup
and Grants. Rain and snow showers may also impact the Rio Grande
Valley early Friday morning. Strong west winds will develop Friday
afternoon across eastern New Mexico where gusts may reach 50 mph. A
break is expected Saturday before more rain and snow moves into the
northern and western mountains Saturday night and Sunday. There is
potential for significant snow over northern New Mexico on Sunday
however computer models have been handling this weather system very
poorly. Much colder weather is in store for the entire area Sunday
through Tuesday.

&&

.DISCUSSION...
The latest water vapor imagery shows a well-defined storm system
over CA moving slowly east into the southwest CONUS. Thick high
clouds have spread into NM today which is limiting the comfort of
above normal temperatures. Composite radar imagery shows rain moving
from southern CA and NV into western AZ. This area of rain will be
marching eastward overnight while changing over to rain/snow. Two to
six inches of snow are likely along the Cont Dvd and the remainder
of western NM above 6500' by sunrise Friday. The Gallup area will
likely pick up 1-2" as a brief burst overnight so we added the I-40
corridor to the Winter Wx Advisory.

Rain and snow showers will move into the Rio Grande Valley Friday
morning before accumulations focus on west facing slopes during the
afternoon. Deepening surface low pressure over the eastern plains
beneath the core of the upper jet will allow for stronger westerly
winds across eastern NM during the afternoon. Wind advisories are
possible for portions of the eastern plains. Models then show drier
air moving into NM Friday night and early Saturday as the core of the
upper jet axis lifts north into northern NM.

Guidance continue to show the next jet core moving through the Great
Basin late Saturday with mid level cloud cover and high terrain snow
showers expanding into northwestern NM. The jet core has trended
farther north again from 12Z models so a longer duration break is
possible into Saturday night. Confidence deteriorates Sunday on how
far south snow develops over the region. Decided not to make many
changes to the current forecast until more models remain consistent
with trending toward the north. Nonetheless, much colder air, wind,
and at least some northern mt snow are expected Sunday. Below normal
temperatures will continue Monday and Tuesday with readings more
typical of late December.

Guyer

&&

.FIRE WEATHER...
A relatively cold Pacific storm system and associated surface cold
front will bring chances for snow to much of western and northern
New Mexico late tonight and Friday. Strong west winds will be the
main impact for areas east of the central mountain chain Friday
through Saturday. Weather prediction models have changed their tune
with regard to Sunday's storm system. The northern and western
mountains remain favored for snow but it now appears to be more
showery in nature. The cold is still on track however with
temperatures dropping to below seasonal averages Sunday and well
below average for Monday.

A slow warming trend gets underway Tuesday and continues through
Thursday. Models agree that another cold upper-level low/trough will
move in Thursday or Friday. Ventilation rates will be in the good to
excellent range Friday through Sunday with the exception of poor
rates far northwest Friday and far northeast Sunday.

33

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 5 PM MST Friday for the following
zones... NMZ502-505-506.

Winter Weather Advisory until 11 PM MST Friday for the following
zones... NMZ503-510-511-514.

&&
Hazardous weather outlook, Nov 29, 3:44 AM MST, 22 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
344 AM MST Thu Nov 29 2018

NMZ501>540-301200-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-San Juan Mountains-Jemez Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Lower Chama River Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley-
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
344 AM MST Thu Nov 29 2018

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

A few hours of elevated fire weather conditions are possible across
east central New Mexico this afternoon mainly near and just south of
I-40.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A winter storm system will bring snow showers to western and northern
New Mexico starting late tonight, expanding to the Rio Grande Valley
by sunrise Friday. Snow will transition to rain for lower elevations
and valleys through the day Friday. Several inches of snow are
possible atop the western and northern high terrain, with up to four
to eight inches above 9500 feet. Strong west winds will also bring
the potential for blowing snow through the day Friday, locally
reducing visibility. While wintry precipitation will be fairly
limited to the western half of the state, eastern New Mexico will
also see strong west winds likely producing patchy blowing dust
Friday afternoon.

A secondary storm system will bring another round of snow to northern
New Mexico late Saturday through Sunday. Roads may be slick and
hazardous across the high terrain. Temperatures will fall well below
normal for the weekend and into early next week.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report snowfall amounts through the
National Weather Service Albuquerque web site at weather.gov/abq
or by calling 1.888.386.7637.

24

Nearby

Wind Advisories in New Mexico, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.